Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 147, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 13, 2017, 10:53 PM CDT for Collingsworth County, Wheeler County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 10:53 PM CDT (03:53 UTC)
- Expired
- Jun 13, 2017, 11:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Collingsworth County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 135 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 4102 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
679
WUUS54 KAMA 140353
SVRAMA
TXC087-483-140445-
/O.NEW.KAMA.SV.W.0147.170614T0353Z-170614T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1053 PM CDT TUE JUN 13 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southeastern Wheeler County in the Panhandle of Texas...
Northern Collingsworth County in the Panhandle of Texas...
* Until 1145 PM CDT
* At 1053 PM CDT, a severe thunderstorm was located over Shamrock,
moving northeast at 50 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Shamrock, Dozier, Lela, Samnorwood and Twitty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3497 10039 3513 10054 3548 10002 3546 10000
3513 10000
TIME...MOT...LOC 0353Z 236DEG 43KT 3522 10020
HAIL...1.50IN
WIND...<50MPH
$$
DGW2 follow-up statements
297
WWUS54 KAMA 140420
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1120 PM CDT TUE JUN 13 2017
TXC087-483-140445-
/O.CON.KAMA.SV.W.0147.000000T0000Z-170614T0445Z/
Wheeler TX-Collingsworth TX-
1120 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHEASTERN WHEELER AND NORTHEASTERN COLLINGSWORTH COUNTIES...
At 1120 PM CDT, a severe thunderstorm was located over Texola, or 12
miles east of Shamrock, moving east at 30 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Shamrock, Dozier, Samnorwood and Twitty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3497 10039 3531 10027 3548 10002 3546 10000
3513 10000
TIME...MOT...LOC 0420Z 253DEG 28KT 3524 10003
HAIL...1.50IN
WIND...<50MPH
$$
JC128
WWUS54 KAMA 140430
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1130 PM CDT TUE JUN 13 2017
TXC087-483-140440-
/O.CAN.KAMA.SV.W.0147.000000T0000Z-170614T0445Z/
Wheeler TX-Collingsworth TX-
1130 PM CDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHEELER AND
NORTHEASTERN COLLINGSWORTH COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Amarillo.
LAT...LON 3497 10039 3531 10027 3548 10002 3546 10000
3513 10000
TIME...MOT...LOC 0428Z 236DEG 43KT 3531 9990
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:24 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 13, 6:24 PM CDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 624 PM CDT Tue Jun 13 2017 .AVIATION... For the 00Z TAFs: VFR conditions are expected at the terminals throughout the valid TAF period. Main thing for this period will be the breezy wind conditions to start the period, but these conditions will decrease around sunset. Guerrero && .PREV DISCUSSION... /Issued 341 PM CDT Tue Jun 13 2017/ DISCUSSION... Focus will be on the severe weather threat later this afternoon, mainly eastern parts of the Texas Panhandle. Main threats this afternoon and early evening include hail around 2 inches in diameter and 60 mph wind gusts or greater. During the time period (mainly 4pm to 9pm) of convection, confidence is pretty strong LCL heights will be too high to warrant a decent risk for tornadoes; however, there is a very small chance for a tornado. Did not mention this in the Hazardous Weather Outlook because confidence was too low for tornadoes. Beyond that, there will be several more chances for thunderstorms, but its too early to determine severe weather chances with high confidence. That being said, at this time it does look like our next chance for severe weather appears to be Thursday. Temperatures do look to be above normal for this time of year through the extended, with the only day close to normal high temps being Sunday and Monday. As an example, normal high temps for this time of year at Amarillo range in the mid to upper 80s. Amarillo is forecast beginning tomorrow to be near 100 degrees to slightly above 100 degrees through at least Saturday. Looking into more detail for today/early evening across eastern parts of the Texas Panhandle: Bulk shear values will range between 40 and 55 knots with most unstable CAPE values around 2000 to 3500 J/kg. Flow aloft combined with dryline orientation would suggest discrete cells initially. Given the parameters in place, strong rotating cells are possible. Nearly all of the Convective Available Models (CAMs) are suggesting cells will go linear later in the evening. However, Its hard to believe this output given all the supercell components coming into place. The CAMs might be going linear too early. I think discrete cells will stick around a little longer and probably through at least 01Z. By this time storms should be on their way into Oklahoma and then becoming more linear in nature. Models are forecasting high values of DCAPE, and this would suggest strong outflow boundary and more interaction with other nearby storms. This is one element I think the CAMs might be catching onto to go more linear as cells fire on boundaries and fill in the gaps between initial cells. As mentioned earlier, tornado threat looks small. The combination of near storm outflow boundary interaction, 0-1km helicity values below 100 (m^2/s^2), and high LCL heights all suggest tornado threat looks limited at this time. Given the chance for strong updrafts, the threat for large to giant hail will be high this afternoon and early evening. Two inch diameter hail does not seem out of the question for eastern parts of the Texas Panhandle. Since we will have rotating updrafts and high values of DCAPE, I also think strong wind speeds of at least 60 mph will be possible. Guerrero && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jun 13, 12:45 PM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 1245 PM CDT Tue Jun 13 2017 OKZ001>003-TXZ001>020-140545- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 1245 PM CDT Tue Jun 13 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon and early evening across eastern parts of the Panhandles. Severe weather is also expected to develop, mainly across eastern parts of the Texas Panhandle, or basically along and east of a line from Amarillo to Perryton. Main threats include the possibility of hail around 2 inches in diameter and wind gusts of 60 mph or greater. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorms are possible Wednesday evening through Thursday night, and again Sunday night and Monday. While strong storms are possible with just about any activity this time of year, widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed starting around 3 pm. Main threat area will be eastern parts of the Texas Panhandle. Guerrero
In the hours before
Special weather statement, Jun 13, 8:00 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Amarillo TX
800 PM CDT TUE JUN 13 2017
OKZ003-140130-
Beaver OK-
800 PM CDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAVER COUNTY UNTIL
830 PM CDT...
At 800 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mocane, or near Beaver, moving northeast at 40 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Beaver, Forgan, Knowles and Mocane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.
LAT...LON 3697 10001 3672 10048 3687 10061 3700 10053
3700 10007
TIME...MOT...LOC 0100Z 221DEG 34KT 3685 10049
WardLocal storm report, Jun 13, 8:02 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
802 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 3 W SLAPOUT 36.62N 100.17W
06/13/2017 M1.25 INCH BEAVER OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1700681
GUERREROLocal storm report, Jun 13, 8:13 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
813 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 2 S SLAPOUT 36.59N 100.12W
06/13/2017 E1.50 INCH BEAVER OK TRAINED SPOTTER
&&
CORRECTED EVENT TIME...LOCATION...EVENT
EVENT NUMBER AMA1700678
WEBERSpecial weather statement, Jun 13, 8:48 PM CDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service Amarillo TX 848 PM CDT TUE JUN 13 2017 TXZ010-015-140215- Hemphill TX-Wheeler TX- 848 PM CDT TUE JUN 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER AND SOUTH CENTRAL HEMPHILL COUNTIES UNTIL 915 PM CDT... At 848 PM CDT, Doppler radar was tracking a strong thunderstorm over New Mobeetie, or 14 miles southeast of Miami, moving northeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Briscoe, New Mobeetie and Mobeetie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3551 10015 3546 10046 3558 10052 3575 10033 TIME...MOT...LOC 0148Z 236DEG 22KT 3555 10044 Beat
Local storm report, Jun 13, 9:05 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL MOBEETIE 35.53N 100.44W
06/13/2017 E1.75 INCH WHEELER TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1700682
TLHSpecial weather statement, Jun 13, 10:33 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1033 PM CDT TUE JUN 13 2017
TXZ015-020-140400-
Wheeler TX-Collingsworth TX-
1033 PM CDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER AND NORTHERN
COLLINGSWORTH COUNTIES UNTIL 1100 PM CDT...
At 1033 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Dozier, or 5 miles southwest of Shamrock, moving
northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Shamrock, Dozier, Lela, Samnorwood and Twitty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3497 10039 3513 10054 3548 10002 3546 10000
3513 10000
TIME...MOT...LOC 0333Z 239DEG 42KT 3515 10031
DGWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:59 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 61 min |
| Jun 13, 8:48 PM CDT | Special Weather Statement | AMA | Hemphill | 27 min |
| Jun 13, 9:01 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 59 min |
| Jun 13, 10:33 PM CDT | Special Weather Statement | AMA | Wheeler | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.